MAUDE Adverse Event Report: TRILLIANT SURGICAL ARSENAL PETITE MPJ PLATE, R; ARSENAL PLATING SYSTEM PLATE

TRILLIANT SURGICAL ARSENAL PETITE MPJ PLATE, R; ARSENAL PLATING SYSTEM PLATE
Model Number 300-82-002
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.Patient weight not reported.Date of event is unknown.The event is considered to be when the surgical site became infected.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax not reported.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.No files attached to this report.Investigation: evaluation of similar complaints.The complaints log was reviewed to identify any similar events involving arsenal or tiger surgical site infection between may 2020 and may 2021.No similar complaints were identified.Device history record (dhr) review: the dhr for lot tsl009852 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl009852, no nonconformances (ncrs) or reworks (rwks) occurred; deviation (dev) 19-0074 was initiated for the laser marking location.As laser marking does not impact the performance or interaction of the device when implanted, dev 19-0074 does not pertain to the reported event.The dhrs for the associated parts that were removed were also reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.4.0mm x 34mm tiger cannulated screw (200-40-034) - lot tsl005162 [manufactured 07/21/2017, udi: (b)(4)] - no associated rwks, or devs; ncr 17-188 was initiated for 4 parts failing for feature 12 (runout).As the lot underwent 100% final inspection and all nonconforming parts were identified / scrapped, ncr 17-188 does not pertain to the reported event.3.5mm x 12mm arsenal locking screw (308-35-012) - lot tsl009896 [manufactured 08/17/2020, udi: (b)(4)] - no associated rwks, ncrs, or devs.(2) 3.5mm x 16mm arsenal locking screw (308-35-016) - lot tsl009905 [manufactured 07/29/2020, udi: (b)(4)] - no associated rwks, ncrs, or devs.(1) 3.5mm x 16mm arsenal locking screw (308-35-016) - lot tsl009906 [manufactured 09/24/2020, udi: (b)(4)] - no associated rwks, ncrs, or devs.(1) 3.5mm x 16mm arsenal locking screw (308-35-016) - lot tsl009907 [manufactured 08/31/2020, udi: (b)(4)] - no associated rwks, ncrs, or devs.3.5mm x 20mm arsenal screw (307-35-020) - lot tsl009385 [manufactured 06/23/2020, udi: (b)(4).] - no associated rwks, ncrs, or devs.In conclusion, there were no identified issues related to the complaint event.Review of surgical technique: arsenal plating system instructions for use, 900-01-019 revision a, and tiger cannulated screw system instructions for use, 900-01-002 revision p, correspond to the event.Is it documented that the doctor/user did not follow the ifu.It is noteworthy that the patient is a diabetic, which is a metabolic disease.There is a contraindication within the ifu for "patients with certain metabolic diseases".Thus, the doctor is expected to have utilized reasonable judgement to evaluate the risk he was willing to take when utilizing the arsenal plating system or the tiger cannulated screw system on his patient with diabetes.Visual and dimensional inspection: the parts were not returned, so no visual or dimensional inspection could be conducted.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.It is noted within the event description of customer complaint report (ccr) information and evaluation, frm qlt-005h, that sales representative reported the "patient was non-compliant [and] diabetic".Based on the limited information provided and confirmation that the patient is a diabetic, simulated use testing could not be performed in attempt to recreate the event.Investigation conclusion: there were no similar complaints for an infection at the surgical site of arsenal plating system or tiger cannulated screw system hardware.There were no abnormalities regarding dhr review.Parts were not returned to be visually / dimensionally inspected.Simulated use testing was not performed.Within the event description of customer complaint report (ccr) information and evaluation, frm qlt-005h, it is documented that the "patient was non-compliant [and] diabetic".Diabetes is a metabolic disease.Utilizing the arsenal plating system hardware on a patient with a metabolic disease is a contraindication per arsenal plating system instructions for use, ifu 900-01-019 revision a.Utilizing the tiger cannulated screw system hardware on a patient with a metabolic disease is a contraindication per tiger cannulated screw system instructions for use, ifu 900-01-002 revision p.The information available is limited.However, based on the information provided by the sales representative and the contraindication pertaining to patients with metabolic disease, the root cause shall be to failure to follow the ifu.
 
Event or Problem Description
On (b)(6) 2021, a trilliant surgical independent sales representative emailed two (2) djo f&a sales support specialists to report a removal of a 300-82-002 (arsenal petite mpj plate, r) and associated hardware at facility 1 with doctor 1 on a (b)(6) male on (b)(6) 2021.In the sales representative's email, he stated that the patient was non-compliant, diabetic, and the surgical site was infected.The entire construct was removed and the 1st mpj was amputated by doctor 1.The entire construct was retained by the facility and will not be returned to corporate for further review.A follow up email was sent to the sales representative on (b)(6) 2021 to obtain further details about the associated hardware, patient information, and implantation surgery.

Brand Name
ARSENAL PETITE MPJ PLATE, R
Common Device Name
ARSENAL PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key12000056
Report Number3007420745-2021-00019
Device Sequence Number4439837
Product Code HRS
UDI-Device Identifier00810028390096
UDI-Public(01)00810028390096(10)TSL009852
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-82-002
Device Lot NumberTSL009852
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(4) 308-35-016, 3.5MM X 16MM ARSENAL LOCKING SCREW; 200-40-034, 4.0MM X 34MM TIGER CANNULATED SCREW; 307-35-020, 3.5MM X 20MM ARSENAL SCREW; 308-35-012, 3.5MM X 12MM ARSENAL LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR